MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 4F SL MAX BARRIER PLUS KIT W/BIOPATCH & PROBE COVER; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 4F SL MAX BARRIER PLUS KIT W/BIOPATCH & PROBE COVER; CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Catalog Number 1174108D4
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported by customer that on the afternoon of 10/8 while placing a single lumen picc approximately 2 cm of the stylet broke off into the patient and was retrieved by ir.Patient had to be sent to interventional radiology to have the broken wire retrieved.No other information provided, at this time.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of broken stylet was confirmed.The product returned for evaluation was one 4fr sl powerpicc catheter and one 3cg stylet w/t-lock assembly.The stylet was evaluated and confirmed to be broken.The following observations were made which were consistent with this failure type: microscopic examination revealed localized delamination of the stylet tubing at the damage site(s), indicative of tubing kinking/folding.Measurements of the stylet tubing wall thickness and core wire outer diameter were taken and confirmed to be within specification.Although the break in the wire could be confirmed, the root cause could not be determined through examination of the returned sample.The observed features were indicative of circumstances which included stylet kinking, likely during the insertion process.It appeared that additional unidentified factors may have also contributed.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC 4F SL MAX BARRIER PLUS KIT W/BIOPATCH & PROBE COVER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
shelly gilbert
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20586850
Report Number3006260740-2024-06381
Device Sequence Number6568202
Product Code LJS
UDI-Device Identifier00801741155048
UDI-Public(01)00801741155048(11)240710(17)250831(10)REJS2541
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number1174108D4
Device Lot NumberREJS2541
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/28/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer03/20/2025
Initial Report FDA Received Date11/01/2024
Supplement Report FDA Received Date04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown